MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-409
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Atrial Fibrillation (1729); High Blood Pressure/ Hypertension (1908); Unspecified Infection (1930); Renal Failure (2041); Injury (2348)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon cr fem comp #4 r-cem; cat# 5510f402; lot# cal3l triathlon prim tib baseplate - cemented; cat# 5520-b-400; lot# br94tb triathlon asymmetric x3 patella; cat# 5551-g-350; lot# 77yk it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.An event regarding infection involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot or sterile lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, pathology reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Device not returned to the manufacturer.
 
Event or Problem Description
Patient had a primary total knee (b)(6) 2018.He did well until this week.He showed up for follow up this week with wound issues and an infection.Patient is diabetic and has several comorbidities including renal failure, cirrhosis, hypertension, atrial fibrillation, previous myocardial infarction etc.The surgeon alleges no issues with the implants and believes the patient general health issues contributed to the infection.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7944550
Report Number0002249697-2018-03232
Device Sequence Number1355802
Product Code MBH
UDI-Device Identifier07613327050479
UDI-Public07613327050479
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number5530-G-409
Device Lot NumberH463HL
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight83